Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Experiencing abdominal pain, bloating and gas. Took Prednisone for 3 days and stopped. Feeling bloated and vomiting. Withdrawal of medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
Twice within 2 months, I have experienced abdominal pain in the upper stomach, bloating, and gas. I recently took a regimen of Prednisone for my degenerative back disease and I have NEVER taken this high a dose...10 mg x4 for three days, 10 mg x3 for three days and 2x for three, down to 1x for three days. After I was off of this drug, I experienced some very weird symptoms. I am also trying to lose weight, so I have started a high fruit, beans, rice, yogurt, etc. diet. The one time that I vomited I had some sliced peaches stored in a baggy that I rinsed and stirred into some Greek Yogurt. The second time I experienced this "bloaty" feeling, I again had eaten fruit and some blueberries and yogurt and then some watermelon. Although I feel this gasiness, I am still hungry and do not have diarrhea or any other significant symptoms other than I just feel a bit depressed and blaaaah. Do you feel I could still be experiencing withdrawal of the Prednisone which I took at the beginning of the month?
Posted Tue, 24 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 1 hour later
Brief Answer:
No it's not due to withdrawl of prednisolone

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

No it's not due to withdrawl of prednisolone, rather it is due to prednisolone induced gastritis. All abdominal pain, bloating and gas is due to gastritis. So next time you take steroids take it after meals in a single dose and alomg with that take a proton pump inhibitor. Now you just take a proton pump inhibitor like rabeprazole and a prokinetic agent like domperidone and it will relieve your symptoms

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor